Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 39, NWS Albuquerque, NM

October 2, 20138 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Oct 2, 2013, 6:54 AM MST for 8 counties in New Mexico. It took effect at Oct 3, 2013, 10:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 2, 2013, 6:54 AM MST (13:54 UTC)
In effect from
Oct 3, 2013, 10:00 AM MST
Expired
Oct 3, 2013, 6:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM

The radar

The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 1.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3274 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

319 
WWUS85 KABQ 021354
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 AM MDT WED OCT 2 2013

...RED FLAG WARNING THURSDAY LATE MORNING UNTIL SUNSET ACROSS THE
EASTERN PLAINS AND THE EASTERN HALF OF THE NORTHEAST HIGHLANDS DUE
TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH FRIDAY AFTERNOON UNTIL EARLY EVENING FOR THE
MIDDLE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS DUE TO STRONG
WINDS AND LOW HUMIDITY...

.AN UPPER LEVEL LOW PRESSURE SYSTEM PASSING NORTH OF NEW MEXICO
WILL CAUSE WINDS ALOFT TO STRENGTHEN. SURFACE WINDS WILL FOLLOW
SUITE THURSDAY UNDER THE INFLUENCE OF SUNNY AND UNSTABLE
CONDITIONS...AMPLE ATMOSPHERIC MIXING AND A SURFACE LEE TROUGH.
HIGH TEMPERATURES THURSDAY WILL RANGE FROM 6 TO 13 DEGREES ABOVE
NORMAL. FURTHER...A DEEP LAYER OF DRY MID AND LOW LEVEL AIR WILL
LEAD TO CRITICALLY LOW HUMIDITIES NORTHEAST AND EAST OF THE
SANDIA/MANZANO AND GALLINAS MOUNTAINS. ALTHOUGH A PACIFIC COLD FRONT WILL
CAUSE TEMPERATURES TO FALL 8 TO 14 DEGREES BY FRIDAY...THE
POTENTIAL EXISTS FOR ENOUGH WIND AND DRY AIR TO LINGER FOR ANOTHER
ROUND OF CRITICAL CONDITIONS ACROSS THE MIDDLE RIO GRANDE VALLEY
AND THE EAST CENTRAL PLAINS.

NMZ107-021500-
/O.CAN.KABQ.FW.A.0036.131003T1700Z-131004T0200Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
754 AM MDT WED OCT 2 2013

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. 

ALTHOUGH WINDS ARE STILL EXPECTED TO GUST IN THE 20 TO 40 MPH
RANGE...HUMIDITIES NOW LOOK LIKE THEY WILL REMAIN ABOVE CRITICAL
THRESHOLDS ACROSS ALL BUT THE EXTREME NORTHEAST FRINGE OF THE
ZONE. SO...THE FIRE WEATHER WATCH IS CANCELLED.

$$

NMZ108-031400-
/O.UPG.KABQ.FW.A.0036.131003T1700Z-131004T0200Z/
/O.NEW.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/
/O.NEW.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
754 AM MDT WED OCT 2 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING.

* AREA AND TIMING...THE EAST CENTRAL PLAINS THURSDAY 11 AM TO 7 PM AND
  FRIDAY AFTERNOON UNTIL EARLY EVENING.

* 20 FOOT WINDS...WEST AND SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO
  45 MPH THURSDAY. WEST AND NORTHWEST AT 20 TO 35 MPH WITH GUSTS
  UP TO 50 MPH ON FRIDAY.

* RELATIVE HUMIDITY...10 TO 15 PERCENT THURSDAY AND 14 TO 19
  PERCENT FRIDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ103-104-031400-
/O.UPG.KABQ.FW.A.0036.131003T1700Z-131004T0200Z/
/O.NEW.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
754 AM MDT WED OCT 2 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...THE NORTHEAST PLAINS AND NORTHEAST HIGHLANDS
  FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD
  ON THURSDAY FROM 11 AM TO 7 PM.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...11 TO 17 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-031400-
/O.NEW.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
754 AM MDT WED OCT 2 2013

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

* AREA AND TIMING...MIDDLE RIO GRANDE VALLEY FRIDAY AFTERNOON
  UNTIL EARLY EVENING.

* 20 FOOT WINDS...15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...14 TO 19 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

44
2 follow-up statements
370 
WWUS85 KABQ 022107
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
307 PM MDT WED OCT 2 2013

...RED FLAG WARNING THURSDAY LATE MORNING UNTIL SUNSET ACROSS THE
EASTERN PLAINS...NORTHEAST HIGHLANDS...NORTHWEST PLATEAU...AND
NORTHWESTERN HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

...FIRE WEATHER WATCH FRIDAY AFTERNOON UNTIL EARLY EVENING FOR
THE MIDDLE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS DUE TO
STRONG WINDS AND LOW HUMIDITY...

.AN VIGOROUS LOW PRESSURE SYSTEM WILL MOVE NEAR AND JUST NORTH OF
NEW MEXICO THROUGH FRIDAY. STRENGTHENING WINDS ALOFT WILL MIX TO
THE SURFACE BY LATE THURSDAY MORNING AND INTO THE AFTERNOON. IN
ADDITION...LOW HUMIDITY WILL BE IN PLACE...LEADING TO CRITICAL
FIRE WEATHER CONDITIONS FOR MUCH OF NORTHERN AND CENTRAL NEW
MEXICO. AREAS IMPACTED ON THURSDAY WILL INCLUDE THE NORTHEAST
HIGHLANDS AND MUCH OF THE EASTERN PLAINS OF THE STATE...AS WELL AS
PORTIONS OF THE NORTHWESTERN PLATEAU AND NORTHWEST TO WEST
CENTRAL HIGHLANDS.

A PACIFIC COLD FRONT WILL DROP TEMPERATURES BY 8 TO 15 DEGREES ON
FRIDAY...BUT THERE WILL STILL BE POTENTIAL EXISTS STRONG WINDS AND
CRITICALLY LOW HUMIDITY. AREAS THAT WILL SEE THE THREAT OF
CRITICAL FIRE WEATHER ON FRIDAY WILL PRIMARILY INCLUDE THE MIDDLE
RIO GRANDE VALLEY AND THE EAST CENTRAL PLAINS.

NMZ101-105-031400-
/O.EXA.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
307 PM MDT WED OCT 2 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY. 

* AREA AND TIMING...THE NORTHWEST PLATEAU AND NORTHWEST HIGHLANDS
  ON THURSDAY FROM 11 AM TO 7 PM.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...DROPPING TO 13 TO 17 PERCENT BY MID
  AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ108-031400-
/O.CON.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/
/O.CON.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
307 PM MDT WED OCT 2 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

* AREA AND TIMING...THE EAST CENTRAL PLAINS THURSDAY 11 AM TO7 
  PM AND FRIDAY AFTERNOON UNTIL EARLY EVENING. 

* 20 FOOT WINDS...WEST AND SOUTHWEST AT 20 TO 30 MPH WITH GUSTS
  TO 45 MPH THURSDAY. WEST AND NORTHWEST AT 20 TO 35 MPH WITH 
  GUSTS UP TO 50 MPH ON FRIDAY. 

* RELATIVE HUMIDITY...10 TO 15 PERCENT THURSDAY AND 14 TO 19 
  PERCENT FRIDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING FOR THURSDAY AND FIRE WEATHER WATCH
FOR FRIDAY.

&&

$$

NMZ103-104-031400-
/O.CON.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
307 PM MDT WED OCT 2 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY. 

* AREA AND TIMING...THE NORTHEAST PLAINS AND NORTHEAST HIGHLANDS 
  FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS 
  EASTWARD ON THURSDAY FROM 11 AM TO 7 PM. 

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* RELATIVE HUMIDITY...11 TO 17 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106-031400-
/O.CON.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
307 PM MDT WED OCT 2 2013

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING. 

* AREA AND TIMING...MIDDLE RIO GRANDE VALLEY FRIDAY AFTERNOON 
  UNTIL EARLY EVENING. 

* 20 FOOT WINDS...20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...14 TO 19 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

52
111 
WWUS85 KABQ 031356
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
756 AM MDT THU OCT 3 2013

...RED FLAG WARNING THIS AFTERNOON UNTIL SUNSET ACROSS THE EASTERN
PLAINS AND THE EASTERN HALF OF THE NORTHEAST HIGHLANDS DUE TO
STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH FRIDAY MID AFTERNOON UNTIL EARLY EVENING FOR
THE EASTERN PLAINS AND EASTERN HALF OF THE NORTHEAST HIGHLANDS DUE
TO STRONG WINDS AND LOW HUMIDITY...

.A VIGOROUS LOW PRESSURE SYSTEM WILL PASS JUST JUST NORTH OF NEW
MEXICO THROUGH FRIDAY. STRENGTHENING WINDS ALOFT WILL MIX TO THE
SURFACE FROM MID DAY THROUGH THE AFTERNOON. LOW HUMIDITY WILL ALSO
BE IN PLACE...LEADING TO CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE EASTERN PLAINS AND ACROSS THE NORTHEAST HIGHLANDS FROM THE
EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD. DUE TO
DOWNWARD TRENDING FORECAST TEMPERATURES...HUMIDITIES ARE NO LONGER
EXPECTED TO BE LOW ENOUGH FOR CRITICAL FIRE WEATHER CONDITIONS
TODAY ACROSS THE NORTHWEST HIGHLANDS AND PLATEAU. 

A PACIFIC COLD FRONT WILL CROSS TONIGHT AND FRIDAY MORNING DROPPING
HIGH TEMPERATURES BY 7 TO 19 DEGREES ON FRIDAY. HOWEVER...THE
POTENTIAL EXISTS FOR ENOUGH DRY AIR AND STRONG WINDS TO LINGER
OVER EASTERN NEW MEXICO FOR ANOTHER ROUND OF CRITICALLY FIRE
WEATHER CONDITIONS FROM MID AFTERNOON UNTIL EARLY EVENING. FARTHER
WEST...HUMIDITIES ARE NOW EXPECTED TO REMAIN ABOVE CRITICAL
THRESHOLDS ON FRIDAY IN THE RIO GRANDE VALLEY.

NMZ101-105-031500-
/O.CAN.KABQ.FW.W.0039.131003T1700Z-131004T0100Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
756 AM MDT THU OCT 3 2013

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE RED
FLAG WARNING. 

HUMIDITIES ARE NOW EXPECTED TO REMAIN ABOVE CRITICAL
THRESHOLDS...SO THE RED FLAG WARNING IS CANCELED FOR THE NORTHWEST
HIGHLANDS AND PLATEAU.

$$

NMZ106-031500-
/O.CAN.KABQ.FW.A.0037.131004T1900Z-131005T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
756 AM MDT THU OCT 3 2013

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS CANCELLED THE
FIRE WEATHER WATCH. 

HUMIDITIES ARE NOW EXPECTED TO REMAIN ABOVE CRITICAL
THRESHOLDS...SO THE FIRE WEATHER WATCH IS CANCELED FOR THE RIO
GRANDE VALLEY.

$$

NMZ108-041400-
/O.EXT.KABQ.FW.W.0039.131003T1800Z-131004T0100Z/
/O.EXT.KABQ.FW.A.0037.131004T2000Z-131005T0200Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
756 AM MDT THU OCT 3 2013

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

* AREA AND TIMING...THE EAST CENTRAL PLAINS TODAY FROM NOON UNTIL 7
  PM AND FRIDAY FROM MID AFTERNOON UNTIL EARLY EVENING.

* 20 FOOT WINDS...WEST AND SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO
  40 MPH TODAY. WEST AND NORTHWEST AT 20 TO 30 MPH WITH GUSTS UP
  TO 45 MPH ON FRIDAY.

* RELATIVE HUMIDITY...12 TO 17 PERCENT TODAY AND 14 TO 19 PERCENT
  FRIDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING FOR THURSDAY AND FIRE WEATHER
WATCH FOR FRIDAY.

&&

$$

NMZ103-104-041400-
/O.EXB.KABQ.FW.A.0037.131004T2000Z-131005T0200Z/
/O.EXT.KABQ.FW.W.0039.131003T1800Z-131004T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
756 AM MDT THU OCT 3 2013

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM NOON
TODAY TO 7 PM MDT THIS EVENING. 

* AREA AND TIMING...ACROSS THE NORTHEAST PLAINS...AND FROM THE
  EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS EASTWARD ACROSS
  THE NORTHEAST HIGHLANDS...FROM NOON TO 7 PM TODAY AND FROM MID
  AFTERNOON THROUGH EARLY EVENING ON FRIDAY.

* 20 FOOT WINDS...WEST AND SOUTHWEST AT 20 TO 30 MPH WITH GUSTS TO
  45 MPH TODAY. WEST AND NORTHWEST AT 20 TO 35 MPH WITH GUSTS UP
  TO 45 MPH ON FRIDAY.

* RELATIVE HUMIDITY...12 TO 19 PERCENT.  A LITTLE HIGHER FRIDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING FOR THURSDAY AND FIRE WEATHER
WATCH FOR FRIDAY.

&&

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Oct 2, 4:40 AM MST, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 2, 4:40 AM MST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 AM MDT WED OCT 2 2013

.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS TODAY AND TONIGHT. WINDS ALOFT WILL GRADUALLY
STRENGTHEN AS A LEE SURFACE TROUGH DEEPENS. WITH A DEEP LAYER OF
DRY AIR IN THE MID AND LOW LEVELS...AND AMPLE ATMOSPHERIC MIXING
AS A RESULT...SURFACE WINDS WILL BECOME GUSTY IN SOME PLACES THIS
AFTERNOON. ONE OF THE GUSTIER REGIONS THIS AFTERNOON SHOULD BE THE AREA
EAST OF THE NORTH CENTRAL AND CENTRAL MOUNTAINS. GUSTY WINDS
SHOULD LINGER THROUGH TONIGHT IN THE MOUNTAINS DUE TO
STRENGTHENING WINDS ALOFT AHEAD OF A STORM SYSTEM THAT WILL CROSS
THE CENTRAL AND NORTHERN ROCKIES.

44

&&

.PREV DISCUSSION...426 AM MDT WED OCT 2 2013...
ONE MORE TRANQUIL DAY ACROSS THE AREA TODAY WILL BE FOLLOWED BY A
MORE ACTIVE PATTERN AS A STORM SYSTEM CROSSES QUICKLY EAST ACROSS
COLORADO. HIGHS WILL BE A DEGREE OR TWO COOLER TODAY THAN TUESDAY
FOR CENTRAL AND WESTERN NM AND A DEGREE OR TWO WARMER FOR THE EAST.
RIDGE TOP WINDS WILL INCREASE SUBSTANTIALLY TONIGHT AS AN 80-90KT
UPPER JET MOVES OVER THE AREA. DAYTIME MIXING THURSDAY WILL LEAD
TO BREEZY/WINDY CONDITIONS...ESPECIALLY FOR THE PLAINS AND WESTERN
NM. HIGHS AGAIN WILL TREND A DEGREE OR TWO COOLER FOR THE WEST AND
A DEGREE OR TWO WARMER FOR THE EAST UNDER STRONGER DOWNSLOPE FLOW.

RIDGE TOP WINDS WILL REMAIN STRONG THURSDAY NIGHT AHEAD OF THE MAIN
UPPER STORM SYSTEM. FRONTOGENESIS WILL INTENSIFY ALONG THE PACIFIC
FRONT FROM WESTERN CO TO UTAH THEN SURGE SOUTHEAST WHILE WEAKENING
OVER CENTRAL/WESTERN NM. THERE WILL BE A NOTICEABLE WIND SHIFT AND
STRONG COLD ADVECTION WITH THE FRONT. THE STRONGEST FOCUS FOR LOW
AND MID LEVEL FRONTOGENESIS WILL SHIFT SOUTH OVER THE EASTERN PLAINS
FRIDAY AFTERNOON/EVENING WHERE WIND ADVISORY CONDITIONS ARE POSSIBLE
FOR AN HOUR OR TWO. GRADIENT WINDS WILL REMAIN ELEVATED FRIDAY NIGHT
BUT COLD AIR SETTLING INTO THE AREA WILL STILL ALLOW FOR SOME FREEZES
FOR NORTHEASTERN NM. AT THIS TIME THE POTENTIAL FOR ANY MEASURABLE
RAIN/SNOW WILL BE OVER THE HIGH TERRAIN AND THE NORTHERN MTS AND IN
AREAS ALONG THE RATON RIDGE/JOHNSON MESA. AT BEST THERE MAY BE AN
INCH OR TWO ABOVE 9500 FEET FRIDAY NIGHT.

THE COOLEST DAY WILL BE SATURDAY WITH READINGS 10 TO 15F BLW NORMAL
NEARLY ALL AREAS. HOWEVER WINDS WILL BE LIGHT UNDER SUNNY SKIES SO
IT WILL BE A STELLAR FALL DAY. STRONG SURFACE PRESSURE WILL BUILD
IN SATURDAY NIGHT WITH MUCH WEAKER WINDS AND VERY DRY AIR. AT THIS
TIME TRENDS ARE EVEN COLDER FOR SUNDAY MORNING LOWS...WITH THE
MOST WIDESPREAD COVERAGE OF FREEZING TEMPS THIS SEASON. THE OVERALL
PATTERN WILL REMAIN TRANQUIL WITH MODERATING TEMPS THROUGH TUESDAY
BEFORE ANOTHER ROUND OF BREEZIER CONDITIONS DEVELOPS OVER NM.

GUYER

.FIRE WEATHER...
...CRITICAL FIRE WEATHER CONDITIONS EXPECTED MAINLY THURSDAY AND
FRIDAY...

THE RECENT STRING OF ABOVE NORMAL TEMPERATURES WILL CONTINUE TODAY
AND THURSDAY AS WEST AND SOUTHWEST FLOW ALOFT GRADUALLY STRENGTHENS
AHEAD OF AN UPPER LEVEL LOW PRESSURE SYSTEM. THIS UPPER LOW WILL
PASS EASTWARD OVER THE NORTHERN AND CENTRAL ROCKIES THURSDAY AND
FRIDAY BEFORE EJECTING NORTHEASTWARD ACROSS THE NORTHERN GREAT
PLAINS FRIDAY NIGHT. SURFACE WINDS SHOULD BE GUSTIER IN GENERAL
TODAY WITH BREEZY CONDITIONS FROM AROUND CLINES CORNERS TO SANTA
ROSA...WHERE A COUPLE HOURS OF LOCALLY CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED. MODELS HAVE BEEN CONSISTENTLY PAINTING
BREEZY TO WINDY CONDITIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN ON THURSDAY.  MORE RECENT MODEL RUNS HAVE ALSO STRENGTHENED
WINDS LATE IN THE DAY AROUND CHACO CANYON...CROWN POINT AND GALLUP.
WITH THIS FORECAST PACKAGE...WE ARE REPLACING THE FIRE WEATHER WATCH
WITH A RED FLAG WARNING ACROSS THE NORTHEAST HIGHLANDS AND EASTERN
PLAINS FOR THURSDAY. WE CONSIDERED BUT CHOSE NOT TO ISSUE A FIRE
WEATHER WATCH FOR THE NORTHWEST HIGHLANDS AND PLATEAU...WHERE THE
LATEST HUMIDITY FORECAST IS ONLY BORDERLINE CRITICAL DUE TO A
COOLER TEMPERATURE FORECAST. FURTHER...WE WILL CANCEL THE FIRE
WEATHER WATCH FOR THE SANDIA/MANZANO AND GALLINAS
MOUNTAINS THURSDAY...WHERE HUMIDITIES LOOK LIKE THEY WILL REMAIN ABOVE
CRITICAL THRESHOLDS EXCEPT ALONG THE EASTERN BORDER OF THE ZONE.

THE UPPER LOW WILL CROSS SQUARELY OVER CO/WY/NE ON FRIDAY STEERING
THE POLAR JET STREAM OVER NORTHERN NM. IT WILL ALSO SEND A PACIFIC
COLD FRONT SOUTHEASTWARD THROUGH THE FORECAST AREA LATE THURSDAY
NIGHT AND FRIDAY MORNING. DESPITE HIGH TEMPERATURES 8 TO 18 DEGREES
COOLER THAN THURSDAYS READINGS...WEST AND NORTHWEST WINDS ON FRIDAY
SHOULD REMAIN STRONG ENOUGH AND HUMIDITIES COULD REMAIN LOW ENOUGH
FOR ANOTHER ROUND OF CRITICAL FIRE WEATHER CONDITIONS IN THE RIO
GRANDE VALLEY AND EAST CENTRAL PLAINS. WILL HOIST A WATCH FOR THESE
ZONES WITH THIS FORECAST PACKAGE. LOCALLY CRITICAL CONDITIONS WILL
ALSO BE POSSIBLE NEAR THE BORDER IN ZONES BORDERING THE EAST CENTRAL
PLAINS...BUT COVERAGE LOOKS LIKE IT WILL BE TOO SMALL TO WARRANT ANY
ADDITIONAL HEADLINES. THERE COULD BE A FEW SPOTTY AND LIGHT RAIN AND
SNOW SHOWERS IN THE NORTHERN MOUNTAINS FRIDAY AND FRIDAY NIGHT.

OVER THE WEEKEND A RIDGE OF HIGH PRESSURE ALOFT WILL CROSS THE
FORECAST AREA. NORTHWEST AREAS MAY ACTUALLY EXPERIENCE A FEW DEGREES
OF WARMING SATURDAY AFTERNOON OVER FRIDAYS READINGS...BUT MOST OTHER
AREAS SHOULD EXPERIENCE ANOTHER 5 TO 21 DEGREES OF COOLING. THE
STRONGEST COOLING WILL BE FOUND ON THE EASTERN PLAINS...IN THE WAKE
OF A BREEZY BACK DOOR COLD FRONT THAT WILL DIVE SOUTHWARD ALONG NEW
MEXICOS EASTERN BORDER FRIDAY NIGHT.  MUCH WEAKER WINDS ARE EXPECTED
OVER THE WEEKEND...ENDING THE STRING OF CRITICAL FIRE WEATHER
CONDITIONS. HOWEVER...WIDESPREAD FREEZING LOW TEMPERATURES ARE
EXPECTED BOTH SATURDAY AND SUNDAY MORNINGS ROUGHLY ALONG AND WEST OF
A LINE FROM CLAYTON TO GRAN QUIVIRA.  THE RIO GRANDE VALLEY MAY BE
AN EXCEPTION TO THE WIDESPREAD FREEZE...WHERE ONLY SPOTTY FREEZING
TEMPERATURES ARE EXPECTED.

TEMPERATURES ARE FORECAST TO REBOUND AREAWIDE SUNDAY AND MONDAY WITH
READINGS REACHING NEAR AND ABOVE NORMAL BY MONDAY AFTERNOON.  THIS
AHEAD OF AN UPPER LEVEL TROUGH WHICH MODELS DEPICT DEEPENING OVER
THE GREAT BASIN DURING THE FIRST HALF OF THE WEEK. WEST AND
SOUTHWEST WINDS COULD ALSO STRENGTHEN AGAIN ON MONDAY AND
TUESDAY.

44

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 7 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ103-104-108.

FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ106-108.

&&
Hazardous weather outlook, Oct 2, 4:22 AM MST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
522 AM MDT WED OCT 2 2013

NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
522 AM MDT WED OCT 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A RED FLAG WARNING IS IN EFFECT THURSDAY FOR THE EASTERN PLAINS WHERE
LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR THIS
SAME AREA FRIDAY.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 6:54 AM MSTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more44 hr

Nearby

Red Flag Warnings in New Mexico, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.